MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Occupation: (b)(6).Pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) male patient required the use of a ultrathane cope nephroureterostomy set for a nephro-ureteral tube placement.The device was placed using a micro-puncture technique.The operator reported that the inner dilator would not come of catheter once the tube was in position.The catheter was removed and a nephrostomy procedure was completed successfully to care for the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.The (b)(6) clinic in the united states informed cook of an incident involving an ultrathane cope nephroureterostomy set.This instance occurred from an unknown lot number on (b)(6)2020 for a nephroureteral placement.The stiffener could not be removed from the catheter once the catheter was in place.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.A review of drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.Product labeling was also reviewed.Instructions for use are packaged with this device.Relevant sections include: precautions: "activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." instructions for use: stent placement "using standard percutaneous access technique, establish wire guide position well into the bladder.Over the wire guide, introduce the stent/stiffening cannula into the kidney collecting system.After establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder.Remove the stiffening cannula from the stent, leaving the wire guide in place.¿ a review of the device history record (dhr) could not be conducted due to lack of lot information from the user facility.A global sales shipment report was conducted from 22jul2017 through 22jul2020 for the device.Cook was unable to narrow down the lot this complaint pertains to.As related nonconformances could not be determined, and it has been determined that adequate inspection activities have been established, it was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be determined.A capa has been opened to address this issue and is currently undergoing investigation.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10344494
Report Number1820334-2020-01386
Device Sequence Number2951456
Product Code FAD
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)230124(10)10288334
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2023
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer08/11/2020
09/15/2020
09/24/2020
Initial Report FDA Received Date07/30/2020
Supplement Report FDA Received Date09/02/2020
09/16/2020
09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR